Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Properties of the normset relating
to the class group


Author: Jim Coykendall
Journal: Proc. Amer. Math. Soc. 124 (1996), 3587-3593
MSC (1991): Primary 11R04, 11R29; Secondary 11Y40
MathSciNet review: 1328342
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In a recent paper by the author the normset and its multiplicative structure was studied. In that paper it was shown that under certain conditions (including Galois) that a normset has unique factorization if and only if its corresponding ring of integers has unique factorization. In this paper we shall examine some of the properties of a normset and describe what it says about the class group of the corresponding ring of integers.


References [Enhancements On Off] (What's this?)

  • 1. R. T. Bumby, Irreducible integers in Galois extensions, Pacific J. Math. 22 (1967), 221–229. MR 0213322 (35 #4186)
  • 2. R. T. Bumby and E. C. Dade, Remark on a problem of Niven and Zuckerman, Pacific J. Math. 22 (1967), 15–18. MR 0211982 (35 #2857)
  • 3. Harvey Cohn, Advanced number theory, Dover Publications, Inc., New York, 1980. Reprint of A second course in number theory, 1962; Dover Books on Advanced Mathematics. MR 594936 (82b:12001)
  • 4. J. Coykendall, Normsets and determination of unique factorization in rings of algebraic integers, Proc. Amer. Math. Soc. 124 (1996), 1727-1732. CMP 95:08
  • 5. Georges Gras, Sur les 𝑙-classes d’idéaux dans les extensions cycliques relatives de degré premier 𝑙. I, II, Ann. Inst. Fourier (Grenoble) 23 (1973), no. 3, 1–48; ibid. 23 (1973), no. 4, 1–44 (French, with English summary). MR 0360519 (50 #12967)
  • 6. Marie-Nicole Gras, Méthodes et algorithmes pour le calcul numérique du nombre de classes et des unités des extensions cubiques cycliques de 𝑄, J. Reine Angew. Math. 277 (1975), 89–116 (French). MR 0389845 (52 #10675)
  • 7. Marshall Hall Jr., The theory of groups, Chelsea Publishing Co., New York, 1976. Reprinting of the 1968 edition. MR 0414669 (54 #2765)
  • 8. Władysław Narkiewicz, Elementary and analytic theory of algebraic numbers, 2nd ed., Springer-Verlag, Berlin; PWN—Polish Scientific Publishers, Warsaw, 1990. MR 1055830 (91h:11107)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11R04, 11R29, 11Y40

Retrieve articles in all journals with MSC (1991): 11R04, 11R29, 11Y40


Additional Information

Jim Coykendall
Affiliation: Department of Mathematics, Cornell University, Ithaca, New York 14853
Address at time of publication: Department of Mathematics, North Dakota State University, Fargo, North Dakota 58105-5075

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03387-4
PII: S 0002-9939(96)03387-4
Received by editor(s): December 21, 1994
Received by editor(s) in revised form: March 27, 1995
Communicated by: William W. Adams
Article copyright: © Copyright 1996 American Mathematical Society